About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (3)

Aug 16, 2016 · Concerned about the side effects of anastrozole in Breast Cancer

I found it took at least 12 months after surgery, chemo and radiation to get close to my old energy back, and this included my taking the oestrogen blocker Femara. I mentioned earlier that side effects I experienced were bone aches, deterioration in my bone density and my hair returned in a much thinner form. After three years on Femara I asked what other options there were and tried a different drug Arimidex. This suited me better for a while but at the 4.5 year mark I have gone off everything as the bone pain became debilitating. I am close to the end of the treatment cycle, which has allowed this – I feel calmer, less bone pain, am sleeping better and my hair seems to be thickening.
My suggestion is to try another brand,as mentioned in earlier post, keep an eye on your bone density.

Aug 1, 2016 · Concerned about the side effects of anastrozole in Breast Cancer

Nice to hear from you Colleen. We do have drugs to address cancer and recurrence, at the same time we must be vigilant in researching the side effects, monitoring our reactions and speaking with our oncologist about concerns. I am interested in the research findings shortly to be released as to benefit of staying on oestrogen blockers longer than 5 years. Having been 4.5 years in remission (after stage 2 diagnosis, surgery, chemo, radiation), I am delighted (for now) to be off all drugs. Interestingly in the few weeks I have been off Arimidex not only have my bone aches/pains subsided but my sleep has markedly improved! New hair growth shows early signs of promise.

Aug 1, 2016 · Concerned about the side effects of anastrozole in Breast Cancer

I have taken Femara and then Arimidex for 4.5 years. Side effects include bone aches and pains, bone deterioration and hair thinning. You need to have regular bone density scans and consider taking Calcium/Vitamin D supplement to counter bone deterioration. Oncologists seem more concerned about preventing cancer returning and less so about the side effects. My bone pain became so debilitating I have come off the drugs 6 months earlier than anticipated. In just three weeks bone pain has eased, I’m waiting to see if my hair thickens up again.

One has to be vigilant that the drugs one is taking are not posing another threat to one’s health and well being in the longer term.